Canadian Theological Society Annual Conference 2024 In association with the Federation for the Humanities and Social Sciences Congress 2024

Sustaining Shared Futures

McGill University, Montreal QC Monday, June 17 – Wednesday, June 19, 2024

Unless otherwise specified, all presentations will take place at McIntyre Medical Building (3655 Promenade Sir William Osler), Rm. 206

MONDAY, JUNE 17

8:30-9:00 Introductory Remarks

9:00-10:00 Panel 1 – "Emerging Methods for Contemporary Issues"

- Merciful Dialogue as Theological Method (Meghan Bowen)
- Sin, Anxiety and Bowen Family Systems Theory (Fraser Elsdon)
- Social Reconciliation: The Generative Contention of Spiritual Gift and Social Task (Gordon Rixon)
- The United Church of Canada's Theology of Inclusion (Don Schweitzer)

10:00-10:10 Transition (10 minutes)

10:10-11:00 Panel 2 – "Theologies of Treaty" (proposed panel)

- Ray Aldred, Christina Conroy, Matthew Anderson

11:00-11:20 Break (20 minutes)

1120-12:30 DEJ Panel 1 – Which Way Canada? An Afro-Migration Timeline

- Dorothy Williams
- 12:30-13:30 Lunch

13:30-14:30 Panel 3 – "Resistance and Critique of Normative Narratives"

- Refusing to "Sustain" the Future (Ryan Turnbull)
- Relinquishing Hope at the End (Kayko Driedger Hesslein)
- The Desire of Every Living Thing: Cosmotheandric Christology and Ecological Collapse (Brett Potter)
- The Naming of Eve in Genesis 3 and Anthropocentric Sin (Rosemary Boissoneau)

14:30-14:50 Break (20 minutes)

14:50-16:00 Newman Lecture – "From Vertical to Horizontal: World Repairing Work for the Common Good"

- Lori Beaman

16:00-18:00 President's Cocktail Hour (event presented by FHSS)

TUESDAY, JUNE 18

9:00-10:00 Panel 4 – "Problematizing and Expanding Boundaries"

- Healing as Journey toward Wholeness: Articulating the Complementary Roles of Psychology and Spiritual Theology in Human Development (Jean-Pierre Fortin)
- Hans Urs von Balthasar's Understanding of the Beatific Vision and the Art Form of Drama (Li-Wei Liu)
- Christian Martyrdom, Violence, and the Catholicity of Interpretation (Jeremy M. Bergen)
- Our Common Home as Sacramental Communion: The Interdependent Sacramentality of Creation at the Heart of the Ecotheology and Cosmology of Laudato Si (Fr. Warren Schmidt)
- 10:00-10:10 Transition (10 minutes)

10:10-11:00 Panel 5 – "Healing Haunted Histories" (proposed panel)

- Joshua Zentner-Barrett, Erik Sorensen, SJ, Nnaemeka Ali, OMI, Dr. Christine Jamieson; Dr. Sheila Smith, RSCJ, moderator
- 11:00-11:20 Break (20 minutes)

11:20-12:30 DEJ Panel 2 - "Interrogating the (Im)Possibility of Shared Futures"

- Ahmeda Mansaray-Richardson, Rubén David Bonlla Ramos, Deivit Montealegre Cuenca
- 12:30-13:30 Networking Lunch

13:30-14:20 Panel 6 – "Lonergan and Settler Colonialism" (proposed panel)

- Reid Locklin, Kyle Ferguson, Deanna Zantingh, Christine Jamieson
- 14:20-14:30 Transition (10 minutes)

14:30-15:20 Panel 7 – "Decentring Epistemologies"

- Assessing the Development of Biblical Hermeneutics in Africa and its Effect on African Christianity and Society A Case Study of the Chanaian Context (Felix Percy Longdon)
- A Story of Teepee in the St. Thomas More College Chapel, Postsecularism, and Inculturation: The Emic and Etic in Interdisciplinary Conversation (Christopher Hrynkow)
- "Renewing Rural Worship" through Receptive Ecumenism (Mykayla Turner)

15:20-15:40 Break (20 minutes)

15:40-16:30 AGM

16:30-18:00 Free Time – please take this time to socialize with other members of CTS, and make your way to the banquet location

18:00 – Banquet (Location TBD)

WEDNESDAY, JUNE 19

9:00-10:30 Joint Lecture with the Canadian Society of Church History – "A Truly African Christianity: The Leadership of John G. Gatu."

- Tim Larsen

Location: Otto Maass Chemistry Building (801 Rue Sherbrooke Ouest), Rm. 10 This session is made possible with the financial support of the Federation for the Humanities and Social Sciences

10:30-11:00 Time to return to CTS conference location (McIntyre Medical Building, Rm. 206)

11:00-11:50 Panel 8 – "Experiments in Decolonization: On the Writing of Ethical Guidelines to Address Spiritual Violence Committed by Christian Among Indigenous Peoples in Canada" (proposed panel)

 Christine Jamieson, Ven. Roselyn Kantlaht'ant Elm, Christina Conroy; Lori Ransom, moderator

11:50-13:00 Lunch

13:00-13:50 Panel 9 – "Future Vision of Liberation and Inclusion"

- Theologizing Canadian Landscapes as Black Futures (Channelle Robinson)
- Harvey Milk and the Legacy of Hope: A Theological Virtue for Today (Tilly Flood)
- Pope Francis and the Politics of the New Evangelization (Nick Olkovich)

13:50-14:00 Transition (10 minutes)

14:00-14:50 Panel 10 – "Women: Advocacy and Liberation"

- Eros and Mysticism as Liberating Theology (Emmanuelle Christie)
- The Lord has Heard the Desire of the Poor: How Thomas Aquinas' *Commentary on Psalms* can Help the Church Understand and Address the Crisis of Missing and Murdered Indigenous Women and Girls (Liam Farrer)
- "Quieter, feminine, emotional": Enacting and Disrupting Biblical Womanhood on the Contemporary Worship Stage (Anneli Loepp Thiessen)

14:50-15:10 Break (20 minutes)

15:10-16:00 Presidential Address

- Sarah Kathleen Johnson

16:00-16:30 Closing Remarks